Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 19, 2012Grenada County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 19, 2012, 7:26 PM CDT for Grenada County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2012, 7:26 PM CDT (00:26 UTC)
Expired
Jul 19, 2012, 7:55 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Grenada County, MS

The radar

The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2260 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2260 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2244 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WWUS84 KJAN 200026
SPSJAN
MSZ026-028-200055-
MONTGOMERY MS-GRENADA MS-
726 PM CDT THU JUL 19 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT THU JUL 19 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF MISTERTON AT 727 PM CDT...MOVING
SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN GRENADA AND NORTHWESTERN MONTGOMERY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3373 8950 3363 8951 3354 8972 3374 8983
      3384 8951
TIME...MOT...LOC 0027Z 066DEG 13KT 3373 8953

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 5:56 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 19, 5:56 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT THU JUL 19 2012

.UPDATE...HAVE INCREASED RAIN CHANCES OVER SWRN ZONES AND OVER THE
NERN CORNER OF THE FORECAST AREA FOR THIS EVENING. ..THESE AREAS
BEING THE SITES WHERE BETTER CONVECTION IS EITHER CURRENTLY
OCCURRING OR WHERE CONVECTION WILL PROPAGATE OVER THE NEXT COUPLE OF
HOURS. NO OTHER UPDATES WERE MADE.

&&

.SHORT TERM...WEAKNESS IN THE H500 UPPER RIDGE TO THE NORTHWEST IS
AIDING IN A MID LEVEL SHORTWAVE MOVING THROUGH THE REGION AND WILL
AID IN SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS. POPS WERE
INCREASED ACROSS THE PERIOD DUE TO A VERY SATURATED AIRMASS WITH
PWATS NEAR 2 INCHES AS APPROACHING BOUNDARY AND SERIES OF UPPER
LEVEL DISTURBANCES MOVE THROUGH THE REGION. TEMPERATURES WERE
DECREASED SLIGHTLY TOMORROW AND SATURDAY DUE TO THE LARGE COVERAGE
OF SHOWERS AND THUNDERSTORMS IN THE REGION. DRIER AIR WILL BEGIN TO
FILTER INTO THE NORTH ON SATURDAY EVENING INTO SUNDAY AS THE
BOUNDARY CONTINUES TO DRIFT INTO THE REGION. WILL CONTINUE TO HAVE
CHANCES FOR VERY HEAVY RAIN OVER THE NEXT FEW DAYS. DID NOT MAKE ANY
CHANGES PAST SATURDAY NIGHT SO INCLUDED PREVIOUS LONG TERM
DISCUSSION. /DC/

.LONG TERM...OVERALL...LONG TERM SHOULD BE QUIETER WEATHER WISE WITH
A WARMER/DRIER PATTERN DEVELOPING.

BY SUN...A LEFT OVER UPPER SHEAR AXIS LOOKS TO BE IN PLACE OVER THE
AREA IN THE WAKE OF THE PREV DAYS DISTURBANCE. THIS SHOULD SET THE
STAGE FOR MORE DIURNAL STORM ACTIVITY AND WILL FOLLOW THE 20-40% POPS
OFFERED BY GUID. TEMPS OVER THE WEEKEND WILL BE AROUND NORMAL WHICH
IS THE LOWER 90S.

FOR EARLY WEEK AND ESPECIALLY INTO THE MID/LATTER PORTION OF THE
WEEK...LOOK FOR THE STOUT MID/UPPER HIGH TO BREAK DOWN SOME AND
SHIFT POSITION. WHILE IT DOESN'T APPEAR TO BUILD STRONGLY DURING THE
WEEK...THE HIGH WILL CENTER ITSELF MORE OVER OUR REGION AND THUS
PROVIDE MORE SUBSIDENCE. THIS IS NOTED BY WARMING ALOFT IN THE
MODELS AND SHOULD REALLY HAMPER CONVECTION. WHILE THERE WILL STILL
REMAIN HIGH LOW LEVEL MOISTURE IN PLACE...ENOUGH INGREDIENTS WILL BE
THERE TO SUPPORT SLIGHT CHANCES OF PRECIP AND WILL KEEP SOME LOW END
WORDING TO COVER ANY ISO TYPE ACTIVITY THAT MAY DEVELOP. AS FOR
TEMPS...LESS CLOUDS/PRECIP WILL ALLOW FOR WARMER READINGS OVERALL.
AT THIS TIME...NO DATA IS SUPPORTING ANY REALLY HOT CONDITIONS...BUT
THE AREA SHOULD EASILY WARM INTO THE MIDDLE 90S. IF THE HIGH CAN
BUILD OR THE LOW LEVEL FLOW HAVE MORE OF A WESTERLY COMPONENT...THEN
WE MAY GET WARMER...WE STILL HAVE MANY DAYS TO WATCH THIS. /CME/

&&
.AVIATION...THUNDERSTORM ACTIVITY WILL PRODUCE OCNL MVFR/IFR
CONDITIONS. SHWRS/TSTMS WILL DECREASE IN COVERAGE DURING THE EVENING
BUT A CHANCE OF SHWRS/TSTMS WILL CONTINUE OVERNIGHT...MAINTAINING
THE POSSIBILITY OF LOCAL MVFR/IFR CONDITIONS. SOME STORMS COULD
AGAIN BE RATHER VIGOROUS...WITH THE ASSOCIATED POTENTIAL FOR LOTS OF
LIGHTNING... GUSTY WINDS AND NEARBY TURBULENCE. /15/03

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/DC/CME/15
Hazardous weather outlook, Jul 19, 2:27 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT THU JUL 19 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
227 PM CDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...THIS AFTERNOON THROUGH FRIDAY

BRIEF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH THIS EVENING AND AGAIN FRIDAY AFTERNOON. WINDS GUSTS FROM 40
TO 60 MPH WILL BE POSSIBLE IN THESE STORMS. THE SLOW SOUTHWARD
MOVEMENT WITH THE HEAVIER STORMS MAY ALSO PRODUCE RAINFALL RATES OF 2
INCHES PER HOUR AND LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON
AS A WEAK COLD FRONT MOVES SOUTH INTO THE AREA. THE MAIN RISK WILL
BE WIND GUSTS FROM 40 TO 50 MPH.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15

In the hours before

Local storm report, Jul 19, 6:37 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 S BELZONI             33.16N 90.49W
07/19/2012                   HUMPHREYS          MS   LAW ENFORCEMENT

            18 WHEELER BLOWN OVER

&&

BURSE
Special weather statement, Jul 19, 6:52 PM CDT, 34 minutes before
LAZ023-025-200020-
TENSAS LA-FRANKLIN LA-
652 PM CDT THU JUL 19 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CDT THU JUL 19 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTHWEST OF NEWLIGHT AT 652 PM CDT...MOVING SOUTH AT
10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL FRANKLIN AND NORTH CENTRAL TENSAS PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3228 9158 3226 9153 3225 9152 3226 9154
      3225 9155 3224 9154 3224 9151 3221 9155
      3220 9154 3220 9132 3203 9140 3210 9163
TIME...MOT...LOC 2352Z 010DEG 8KT 3217 9149

JC
Local storm report, Jul 19, 7:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     YOKENA                  32.17N 90.94W
07/19/2012  E50 MPH          WARREN             MS   LAW ENFORCEMENT

            TREE DOWN IN THE SOUTHERN PART OF THE COUNTY

&&

BK
Local storm report, Jul 19, 7:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      NEWTON                  32.32N 89.16W
07/19/2012                   NEWTON             MS   PUBLIC

            FLOODING WAS REPORTED ON MS HIGHWAY 15

&&

DL
Special weather statement, Jul 19, 7:20 PM CDT, 6 minutes before
LAZ024-026-MSZ060-200050-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
720 PM CDT THU JUL 19 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT THU JUL 19 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHWEST OF LEE BAYOU TO 3 MILES WEST
OF SIBLEY AT 720 PM CDT...MOVING SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN ADAMS COUNTY...AND CATAHOULA AND CONCORDIA PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3195 9160 3186 9157 3180 9158 3175 9154
      3175 9152 3134 9134 3131 9146 3125 9148
      3122 9153 3123 9156 3119 9158 3111 9170
      3114 9173 3118 9169 3120 9170 3120 9174
      3129 9193 3150 9202 3174 9202
TIME...MOT...LOC 0020Z 052DEG 12KT 3181 9165 3137 9146

BK
Special weather statement, Jul 19, 7:26 PM CDT, 0 minutes before
MSZ026-028-200055-
MONTGOMERY MS-GRENADA MS-
726 PM CDT THU JUL 19 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT THU JUL 19 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHEAST OF MISTERTON AT 727 PM CDT...MOVING
SOUTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN GRENADA AND NORTHWESTERN MONTGOMERY COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3373 8950 3363 8951 3354 8972 3374 8983
      3384 8951
TIME...MOT...LOC 0027Z 066DEG 13KT 3373 8953

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:28 PM CDTSpecial Weather StatementJANMarion27 min
Jul 20, 2:38 PM CDTSpecial Weather StatementJANCovington32 min
Jul 20, 3:04 PM CDTSpecial Weather StatementJANCovington31 min
Jul 20, 3:07 PM CDTFlash Flood WarningJANJefferson Davis, Marion113 min
Jul 20, 3:34 PM CDTSpecial Weather StatementJANAdams31 min
Jul 20, 5:34 PM CDTSevere Thunderstorm WarningJANJasper, Newton40 min
Jul 20, 5:41 PM CDTSpecial Weather StatementJANSimpson29 min
Jul 20, 5:46 PM CDTSpecial Weather StatementJANLincoln29 min
Jul 20, 6:29 PM CDTSpecial Weather StatementJANFranklin31 min
Jul 20, 6:35 PM CDTSpecial Weather StatementJANRankin30 min
Jul 19, 7:20 PM CDTSpecial Weather StatementJANCatahoula, Concordia30 min
Jul 19, 7:58 PM CDTSpecial Weather StatementJANCatahoula47 min
Jul 20, 4:21 PM CDTSpecial Weather StatementJANCatahoula29 min
Jul 20, 5:02 PM CDTSevere Thunderstorm WarningJANCatahoula43 min
Jul 20, 5:24 PM CDTFlash Flood WarningJANCatahoula50 min
Jul 20, 6:45 PM CDTSpecial Weather StatementJANConcordia30 min
Jul 20, 6:46 PM CDTSpecial Weather StatementJANTensas29 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.